Alert archive / Florida / Flash Flood Watches in 2017
Flash Flood Watch 3, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood watch at Aug 29, 2017, 8:34 PM CDT for Bay County, Walton County, Washington County, Florida. It took effect at Aug 29, 2017, 9:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2017, 8:34 PM CDT (01:34 UTC)
- In effect from
- Aug 29, 2017, 9:00 PM CDT
- Expired
- Aug 30, 2017, 3:53 AM CDT
- In force
- 7 hr
- Issued by
- NWS Tallahassee, FL
- Flood severity
- None
Counties Bay County, FL, Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 13 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted.
783 WGUS62 KTAE 300134 FFATAE URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Tallahassee FL 934 PM EDT Tue Aug 29 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... FLZ007-008-010-012-108-112-301500- /O.NEW.KTAE.FF.A.0003.170830T0200Z-170830T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ North Walton-Central Walton-Washington-Inland Bay-South Walton- Coastal Bay- Including the cities of Alpine Heights, Argyle, Center Ridge, Cluster Springs, De Funiak Spring Airport, De Funiak Springs, Glendale, Eucheeanna, Pleasant Ridge, Crystal Lake, Poplar Head, Chipley, Chipley Municipal Airport, Orange Hill, Five Points, Bennett, Econfina, Nixon, Youngstown, Sandestin, Santa Rosa Beach, Turquoise Beach, Bunker, Freeport, Portland, Port Washington, Panama City, Callaway, Cairo, Lynn Haven, Southport, Vicksburg, and Magnolia Beach 934 PM EDT Tue Aug 29 2017 /834 PM CDT Tue Aug 29 2017/ ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... The National Weather Service in Tallahassee has issued a * Flash Flood Watch for the following counties in the Eastern Florida Panhandle: Bay, Washington, and Walton. * Through Wednesday morning * Rainfall totals of 4 to 6 inches with isolated heavier totals possible overnight, especially near the coast. * Heavy rainfall rates may cause flash flooding within the watch areas overnight and Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Godsey
1 follow-up statement
478 WGUS62 KTAE 300853 FFATAE Flood Watch National Weather Service Tallahassee FL 453 AM EDT Wed Aug 30 2017 ...FLASH FLOOD THREAT HAS DIMINISHED THIS MORNING... FLZ007-008-010-012-108-112-301000- /O.CAN.KTAE.FF.A.0003.000000T0000Z-170830T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ North Walton-Central Walton-Washington-Inland Bay-South Walton- Coastal Bay- Including the cities of Alpine Heights, Argyle, Center Ridge, Cluster Springs, De Funiak Spring Airport, De Funiak Springs, Glendale, Eucheeanna, Pleasant Ridge, Crystal Lake, Poplar Head, Chipley, Chipley Municipal Airport, Orange Hill, Five Points, Bennett, Econfina, Nixon, Youngstown, Sandestin, Santa Rosa Beach, Turquoise Beach, Bunker, Freeport, Portland, Port Washington, Panama City, Callaway, Cairo, Lynn Haven, Southport, Vicksburg, and Magnolia Beach 453 AM EDT Wed Aug 30 2017 /353 AM CDT Wed Aug 30 2017/ ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of the Florida Panhandle has been cancelled. Showers have dissipated early this morning across much of the Florida Panhandle. Even if some redevelopment occurs across this region, persistent heavy rain is not likely this morning. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood watch went out at Aug 29, 7:09 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Aug 29, 7:09 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
809 PM EDT Tue Aug 29 2017
.AVIATION [Through 00Z Thursday]...
Intermittent showers will continue overnight at all TAF sites,
possibly causing brief reductions in visibility, particularly at
ECP. Confidence in any TS is low but cannot be ruled out at ECP.
Look for reductions in vsby at all sites from around 09Z through
15Z, causing MVFR and IFR conditions. Vsbys and cigs will then
improve, leaving VFR conditions at all sites tomorrow afternoon.
&&
.PREV DISCUSSION [320 PM EDT]...
.NEAR TERM [Through Tonight]...
A band of slow moving showers and isolated embedded thunderstorms
associated with a weak warm front draped across the northern Gulf of
Mexico continue to move inland at this hour. Given limited
instability and lingering drier air across southern Georgia,
rainfall rates will be somewhat limited with this activity, keeping
rainfall totals in check across the region. An additional band of
showers currently ongoing across portions of Mississippi and Alabama
will slowly move eastward into western portions of the area late
this evening and tonight. This convection is being driven by
increased mid-level flow and drier air that has essentially cut
Tropical Storm Harvey off near the Texas coast, as evident on water
vapor imagery at this hour. This will keep POPs elevated across the
western third of the CWA through the overnight hours and into
Tuesday morning. Rainfall amounts in the Florida Panhandle will
likely range between 1-2 inches through tomorrow morning, with
amounts generally remaining less than an inch elsewhere. Low
temperatures overnight are expected in the low to mid 70s.
.SHORT TERM [Wednesday Through Thursday Night]...
A strong upper-level anticyclone will build off the east coast of
FL, while a positive-tilt trough persists west of our forecast area.
At the surface, a weak warm front, located along or near the Gulf
Coast Wednesday morning, will move slowly north during the day
Wednesday. The greatest concentration of deep-layer moisture and
ascent on Wednesday will be across the FL Panhandle, southeast AL,
and southwest GA, where PoPs will range from 40 to 60%. Elsewhere
PoPs will be around 30%. Most of this rain will end Wednesday
evening as the large scale ascent diminishes and CAPE lessens. On
Thursday the main forcing for ascent will be along a southwest-
northeast low-level convergence band across the FL Panhandle and
southeast AL, where PoPs are around 50%. The mean 1000-700 mb
winds will be southwest 10 to 15 KT. Normally such flow is
favorable for rain across northwest FL, but the models show less
favorable thermodynamics across the FL Big Bend, and PoPs are only
30% for Thursday afternoon. Temperatures will be near average
with lows in the 70s and highs in the mid 80s (where there is more
clouds/rain) to lower 90s.
.LONG TERM [Friday Through Tuesday]...
The upper-level pattern over the Southeast will continue to
feature a strong west Atlantic ridge and a weak trough trough to
our west through this weekend. This, combined with ample deep-
layer moisture and synoptic scale ascent, will result in high rain
chances (generally 50 to 60%) Friday and Saturday. While the peak
PoPs will be during the daytime over land, PoPs will still be
above average (30-40%) overnight Friday night and Saturday night.
The upper trough will weaken by early next week and PoPs will
return to near average (around 40% each day). High temperatures
will be in the mid 80s to around 90, lows in the 70s.
.MARINE...
The difference in pressure between Tropical Storm Harvey in the
northwest Gulf of Mexico and a high pressure system centered east of
Florida will south winds near 15 knots across the Florida Panhandle
coastal; waters through Thursday. Seas will peak at 5 feet. South
winds around 10 knots are expected east of Apalachicola. Winds will
be south 5 to 10 knots with seas of 2 feet or less across the entire
marine area this weekend.
.FIRE WEATHER...
Red Flag conditions are not expected for the next several days.
Strong southerly transport winds on Wednesday and Thursday will
contribute to higher than normal dispersion indices.
.HYDROLOGY...
Although high rain rates are likely through this weekend, the
potential for organized heavy rain is low. The mean QPF for our
region will be 1 to 2 inches through this weekend, but isolated
amounts of 3 to 6 inches are possible. The isolated nature of such
amounts precludes the need for a Flood Watch, and the local rivers
will likely remain below flood stage.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 90 74 91 75 / 30 30 20 30 30
Panama City 76 87 79 87 78 / 60 30 20 40 40
Dothan 71 88 73 89 73 / 50 50 30 50 40
Albany 72 89 72 91 73 / 20 50 30 40 30
Valdosta 72 90 72 92 73 / 20 40 20 30 30
Cross City 73 90 73 93 75 / 30 20 10 30 30
Apalachicola 76 88 78 88 77 / 30 20 20 30 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 5 AM EDT /4 AM CDT/ Wednesday for
Coastal Gulf.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Pullin
SHORT TERM...Fournier
LONG TERM...Fournier
AVIATION...Fieux/Watson
MARINE...Fournier
FIRE WEATHER...Godsey
HYDROLOGY...FournierThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 9:29 PM CDT | Special Marine Warning | TAE | 2 hr | |
| Aug 30, 2:48 AM CDT | Small Craft Advisory | TAE | 36 hr | |
| Aug 30, 12:44 PM CDT | Special Weather Statement | TAE | Leon | 46 min |
| Aug 30, 12:51 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon | 26 min |
| Aug 30, 3:08 PM CDT | Special Weather Statement | TAE | Gadsden | 37 min |
| Aug 30, 3:31 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden | 26 min |
| Aug 30, 4:19 PM CDT | Special Weather Statement | TAE | Gadsden | 41 min |
Nearby
Flash Flood Watches in Florida, 2017Every flash flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.